File Download

There are no files associated with this item.

  Links for fulltext
     (May Require Subscription)
Supplementary

Article: An algebraic condition for the separation of two ellipsoids

TitleAn algebraic condition for the separation of two ellipsoids
Authors
KeywordsCollision Detection
Ellipsoid
Separation
Issue Date2001
PublisherElsevier BV. The Journal's web site is located at http://www.elsevier.com/locate/cagd
Citation
Computer Aided Geometric Design, 2001, v. 18 n. 6, p. 531-539 How to Cite?
AbstractGiven two ellipsoids, we show that their characteristic equation has at least two negative roots and that the ellipsoids are separated by a plane if and only if their characteristic equation has two distinct positive roots. Furthermore, the ellipsoids touch each other externally if and only if the characteristic equation has a positive double root. An advantage of this characterization is that only the signs of the roots matter. © 2001 Elsevier Science B.V. All rights reserved.
Persistent Identifierhttp://hdl.handle.net/10722/152282
ISSN
2015 Impact Factor: 1.092
2015 SCImago Journal Rankings: 1.024
ISI Accession Number ID
References

 

DC FieldValueLanguage
dc.contributor.authorWang, Wen_US
dc.contributor.authorWang, Jen_US
dc.contributor.authorKim, MSen_US
dc.date.accessioned2012-06-26T06:36:56Z-
dc.date.available2012-06-26T06:36:56Z-
dc.date.issued2001en_US
dc.identifier.citationComputer Aided Geometric Design, 2001, v. 18 n. 6, p. 531-539en_US
dc.identifier.issn0167-8396en_US
dc.identifier.urihttp://hdl.handle.net/10722/152282-
dc.description.abstractGiven two ellipsoids, we show that their characteristic equation has at least two negative roots and that the ellipsoids are separated by a plane if and only if their characteristic equation has two distinct positive roots. Furthermore, the ellipsoids touch each other externally if and only if the characteristic equation has a positive double root. An advantage of this characterization is that only the signs of the roots matter. © 2001 Elsevier Science B.V. All rights reserved.en_US
dc.languageengen_US
dc.publisherElsevier BV. The Journal's web site is located at http://www.elsevier.com/locate/cagden_US
dc.relation.ispartofComputer Aided Geometric Designen_US
dc.subjectCollision Detectionen_US
dc.subjectEllipsoiden_US
dc.subjectSeparationen_US
dc.titleAn algebraic condition for the separation of two ellipsoidsen_US
dc.typeArticleen_US
dc.identifier.emailWang, W:wenping@cs.hku.hken_US
dc.identifier.authorityWang, W=rp00186en_US
dc.description.naturelink_to_subscribed_fulltexten_US
dc.identifier.doi10.1016/S0167-8396(01)00049-8en_US
dc.identifier.scopuseid_2-s2.0-0035393775en_US
dc.identifier.hkuros81541-
dc.relation.referenceshttp://www.scopus.com/mlt/select.url?eid=2-s2.0-0035393775&selection=ref&src=s&origin=recordpageen_US
dc.identifier.volume18en_US
dc.identifier.issue6en_US
dc.identifier.spage531en_US
dc.identifier.epage539en_US
dc.identifier.isiWOS:000170250800003-
dc.publisher.placeNetherlandsen_US
dc.identifier.scopusauthoridWang, W=35147101600en_US
dc.identifier.scopusauthoridWang, J=8384548600en_US
dc.identifier.scopusauthoridKim, MS=34975058900en_US
dc.identifier.citeulike8588443-

Export via OAI-PMH Interface in XML Formats


OR


Export to Other Non-XML Formats